Lupus and Hair Growth

Discussion in 'Hair Care Tips & Product Review Discussion' started by luvulongtime, May 23, 2009.

  1. luvulongtime

    luvulongtime New Member

    Joined:
    Nov 22, 2008
    Messages:
    178
    Likes Received:
    58
    Trophy Points:
    0
    Hi Ladies,

    Does anyone have Lupus and have found a way to grow their successfully?

    I know someone with Lupus her hair has been the same length for about 4 years, no growth, nothing. She takes good care of it as well, wears a wig all the time. Her hair sheds a lot.

    Can anyone help me to help her with her hair loss issues, I would really like to see her grow her hair back.

    Thank you for your help in advance.
     
  2. MonaRae

    MonaRae Well-Known Member

    Joined:
    Nov 22, 2005
    Messages:
    9,376
    Likes Received:
    15,531
    Trophy Points:
    113
    Location:
    There's No Starting or Stopping, Only Doing!
    I believe Happliy Me has/had lupus and she has had great success.
     
  3. Jetblackhair

    Jetblackhair Well-Known Member

    Joined:
    Jul 4, 2007
    Messages:
    3,406
    Likes Received:
    972
    Trophy Points:
    113
    Location:
    Under a Palm Tree
    bumping for you.
     
  4. luvulongtime

    luvulongtime New Member

    Joined:
    Nov 22, 2008
    Messages:
    178
    Likes Received:
    58
    Trophy Points:
    0
    Oh thank you. I hope some one can jump in and share their story. If there's anyone out there.
     
  5. msa

    msa New Member

    Joined:
    Feb 24, 2008
    Messages:
    9,495
    Likes Received:
    302
    Trophy Points:
    0
    Somehow I missed this thread until now.

    I was diagnosed with lupus in 2006 and I didn't find this board until feb 2008. I actually started looking for haircare advice because my medication had made my hair thin due to excessive shedding.

    There's definitely hope for your friend. Lupus doesn't stop your hair from growing, though the medication can have a negative effect. I've found that if I have to be on steroids due to pain it causes my hair to shed excessively, like a ball of hair the size of my fist daily, which leads to obviously thinning hair and bald spots. So first your friend needs to evaluate her medication and see if it is causing excessive shedding or hair loss. If so, she needs to see if she can switch medications or find natural alternatives.

    The next thing she needs to do is evaluate whether her medication could be causing a vitamin deficiency. I've learned that because of some of my meds I have to take supplements to counteract their effects. For example, when on prednisone I have to eat bananas or take potassium. Vitamin deficiencies can cause her body to not have the amount of vitamins necessary for more important functions, leaving hair growth last on the to do list so to speak.

    The next thing she needs to do is evaluate her health in general. *HappilyMe* (that may not be written correctly), who has lupus and is hip length, has a great vitamin regimen which really helped me decide which vitamins I wanted to research and take. It's posted in the Health and Fitness Forum. It's important that your friend is exercising, eating right, sleeping enough and taking supplements that encourage and support a high functioning immune system. Exercise is key for me, when I do it regularly I have more energy, sleep better, take less medication, and I notice a difference in my hair growth.

    Your friend really just needs to live as healthfully as possible so that her body will be healthy, which will positively affect her hair growth. Adequate sleep and minimal stress are so important for me. The rest is all about retention so make sure she isn't neglecting her hair underneath the wig (and tell her to take the combs out if she hasn't already).
     
  6. ladyfay

    ladyfay New Member

    Joined:
    Jun 7, 2009
    Messages:
    115
    Likes Received:
    11
    Trophy Points:
    0
    I have lupus and I noticed major changes with my hair prior to my diagnosis. My hair got very dry and snapped off, when I got relaxers a lot of hair would wash down the sink.

    Once I was diagnosed, I was placed on steroids, placquenil, mobic, and actonel. I also developed sores in my scalp that never healed from relaxers. But the steroids helped my hair grow long and strong. I grew hair everywhere. Thats when I discovered waxing :grin:.

    My Rheumatologist added chemo,(methrotrexate) while I was taking the steroids, and I was still okay. But as soon as I was winged off the steroids my hair thinned out every where, to where you can see my scalp very clear. That particular med had major side effects, and hair lost was one of them.

    A white doctor told me to stop putting chemicals in my hair because my body is taking in meds and it is releasing chemicals in my hair. This made sense because my hair started to look like I was overprocessing it. ( I go to the salon and they put a mild relaxer on every 2 months):nono: If you think about it some jobs don't want a urine sample, they want to clip your hair strands to test for drugs. So our meds are in our hair.

    Needless to say I have been natural for over 3 years now and get my hair press every 3 wks. My hair grew down my back. My edges are a little thin, but I am happy now.

    This doesn't affect all Lupus patients, I have friends that dye their hair regualarly and relax with no problems.:wallbash:
     

Share This Page